Wildfire, Roberts
- When
- October 7, 3:45 PM CST to October 10, 6:36 PM CST
- Where
- Roberts forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Litts Wildfire began around 1545 CST approximately eleven miles north northwest of Codman Texas in Roberts County. The wildfire consumed an estimated five hundred acres and was contained on October 10 around 1836 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Litts Wildfire began around 1545 CST approximately eleven miles north northwest of Codman Texas in Roberts County. The wildfire consumed an estimated five hundred acres and was contained on October 10 around 1836 CST. No structural damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 7, 2:58 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
358 PM CDT FRI OCT 7 2011
.DISCUSSION...
FORECAST FOCUS THIS AFTERNOON CENTERS ON THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE PANHANDLES OVER THE NEXT 12-18 HOURS.
A POTENT UPPER LEVEL SYSTEM IS CENTERED OVER ARIZONA THIS AFTERNOON
AND IS EXPECTED TO CROSS NEW MEXICO AND LIFT INTO THE CENTRAL
ROCKIES SATURDAY MORNING. STRONG HEIGHT FALLS WILL SPREAD ACROSS
THE SOUTHERN PLAINS THIS EVENING...CORRESPONDING WITH FORCING FOR
ASCENT ACROSS THE AREA. A BOUNDARY/DRYLINE HAS MIXED INTO THE
WESTERN TEXAS/OKLAHOMA PANHANDLES AS DEWPOINTS BEHIND THIS FEATURE
HAVE DROPPED INTO THE UPPER 30S TO MID 40S. THE 12Z KAMA SOUNDING
SHOWS A FAIRLY STRONG CAPPING INVERSION HOWEVER WITH SOME THINNING
OF THE CLOUD COVER...HAVE ALLOWED FOR TEMPS TO CLIMB INTO THE UPPER
70S TO LOWER 80S. LATEST VISIBLE SATELLITE IMAGERY SHOWS SOME CU
DEVELOPING IN THE WESTERN TEXAS PANHANDLE SO EXPECT STORMS TO START
TO FORM NEAR THIS BOUNDARY WITHIN THE NEXT COUPLE OF HOURS. THE
LATEST SWODY1 STILL HAS THE MAJORITY OF THE CWA INCLUDED IN A
SLIGHT RISK AS LARGE SHEAR AND MODERATE INSTABILITY WILL ALLOW FOR
STORMS TO QUICKLY INCREASE IN INTENSITY ONCE THEY FORM. WITH THIS
FRONT PROVIDING A FOCUS FOR STORM DEVELOPMENT...EXPECT STORMS TO
FORM ALONG A LINE STARTING IN THE WESTERN ZONES THIS EVENING. HAVE
SOME CONCERN FOR TRAINING STORMS AS THE UPPER FLOW IS PARALLEL TO
THIS BOUNDARY BUT DO EXPECT STORMS TO MOVE EAST AS THE EVENING WEARS
ON.
A VERY FAVORABLE PATTERN PATTERN FOR HEAVY RAINFALL WILL BE IN
PLACE LATER TONIGHT AS SOUTH TO SOUTHEAST LOW LEVEL FLOW CONTINUES
TO TRANSPORT MOISTURE TO THE AREA. PERCEPTIBLE WATER VALUES WILL
INCREASE TONIGHT WITH THE HIGHEST VALUES EXPECTED AROUND 06Z WHERE
PW VALUES WILL BE OVER AN INCH. /THIS IS 2 STANDARD DEVIATIONS ABOVE
NORMAL/. THE FRONTAL BOUNDARY WILL RESIDE NEAR THE WESTERN ZONES FOR
MUCH OF THE NIGHT AND PROVIDE FORCING TO SUSTAIN CONVECTION
OVERNIGHT. FURTHERMORE UPPER FORCING WILL INCREASE ACROSS THE AREA AS
THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET IMPINGES ON THE
AREA. THETA-E ADVECTION ALSO INCREASES OVERNIGHT AS A 40-50 KT
NOCTURNAL JET SETS UP ACROSS THE SOUTHERN PLAINS. OUTFLOW FROM
THE STORMS OVER THE WESTERN SECTIONS THIS EVENING WILL CAUSE STORMS
TO MOVE FURTHER EAST ACROSS THE AREA. ALTHOUGH SHEAR AND
INSTABILITY WILL REMAIN LARGE...THINKING THE EARLIER SEVERE THREAT
THIS EVENING WILL TRANSITION MORE TO A HEAVY RAINFALL THREAT. GIVEN
THE ABOVE PARAMETERS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR ALL BUT THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THIS IS QUITE
A DEPARTURE FROM THE USUAL FIRE WEATHER CONCERNS THAT WE DEAL WITH.
ALTHOUGH THE PANHANDLES ARE IN THE MIDST OF A PROLONGED DROUGHT...
THE HARD SOILS WILL CAUSE THE RAINFALL TO RUNOFF AND WILL NOT GET A
GOOD CHANCE TO SOAK INTO THE GROUND. IN ADDITION...IT WILL NOT TAKE
TOO MUCH RAINFALL TO CAUSE SOME FLOODING CONCERNS ESPECIALLY IN
AMARILLO.
THE UPPER LOW WILL MOVE INTO EASTERN COLORADO SATURDAY MORNING WHILE
AT THE SURFACE...A CLOSED LOW WILL LIFT INTO WESTERN KANSAS. THIS
WILL CAUSE THE DRYLINE/FRONT TO RACE OFF INTO THE EASTERN TEXAS
PANHANDLE...WHICH WILL REDUCE THE SHOWER AND THUNDERSTORM THREAT
LATER IN THE MORNING WEST OF THIS FEATURE. HOWEVER A SECONDARY
SHORTWAVE TROUGH ALONG THE SOUTHERN END OF THIS UPPER LOW WILL LIFT
ACROSS SOUTHERN NEW MEXICO SATURDAY NIGHT. EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA LATER IN THE DAY.
THE SEVERE POTENTIAL DOESN/T LOOK AS GREAT AS TONIGHT CLOUDS AND
EARLIER RAINFALL WILL LIMIT THE DESTABILIZATION POTENTIAL. THIS
SHORTWAVE TROUGH WILL CONTINUE TO LIFT NORTHEAST...ACROSS THE
PANHANDLES SUNDAY...WITH RAINFALL ENDING FROM WEST TO EAST DURING
THE DAY. IN ADDITION...A COLD FRONT WILL PUSH THROUGH THE AREA...
ALLOWING FOR DRIER AIR TO FILTER IN...ALSO HELPING TO DECREASE THE
RAINFALL THREAT.
HAVE NOT MADE TOO MANY CHANGES TO THE EXTENDED GIVEN THAT SHORT
TERM CONCERNS WERE FRONT AND CENTER. A DRY AND WARMER WEATHER
PATTERN WILL RETURN TO THE AREA. THE GFS INDICATES AN UPPER LEVEL
DISTURBANCE MOVING ACROSS BROAD TROUGHING OVER THE NORTHERN PLAINS.
A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO THE AREA AND
CAN BRING THE NEXT CHANCE OF RAIN. HOWEVER THE ECMWF KEEPS ANY
PRECIP WITH THIS SYSTEM NORTH AND EAST OF THE PANHANDLES. SINCE THIS
IS SEVERAL DAYS OUT...OPTED TO LEAVE THE FORECAST DRY. AN UPPER
LEVEL RIDGE BUILDS OVER THE DESERT SOUTHWEST TOWARD THE END OF THE
WEEK...KEEPING THE PANHANDLES IN A DRY WEATHER PATTERN.
CLK
&&
.FIRE WEATHER...
HEAVY RAINFALL IS EXPECTED TO IMPACT THE TEXAS/OKLAHOMA PANHANDLES
TONIGHT THROUGH SATURDAY MORNING. PRECIP AMOUNTS OF 2 TO 3 INCHES
ARE POSSIBLE...ESPECIALLY IN THE CENTRAL AND EASTERN TEXAS
PANHANDLES. ALTHOUGH THIS MUCH NEEDED RAINFALL WILL HARDLY MAKE A
DENT IN THE PROLONGED DROUGHT THE AREA IS CURRENTLY SUFFERING FROM...
IT WILL MOISTEN FUELS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE
ALSO POSSIBLE THROUGH SUNDAY NIGHT...WHERE SOME AREAS CAN RECEIVE
ADDITIONAL HEAVY RAINFALL. THUS ELEVATED AND CRITICAL FIRE WEATHER
CONCERNS WILL REMAIN LOW. DRY WEATHER WILL RETURN TO THE PANHANDLES
NEXT WEEK BUT LOWEST RELATIVE HUMIDITIES WILL REMAIN ABOVE 20
PERCENT. THUS KEEPING ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS
LOW.
CLK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 53 70 50 68 44 / 90 50 50 40 10
BEAVER OK 60 72 57 68 50 / 100 60 60 60 20
BOISE CITY OK 46 70 42 65 40 / 60 40 30 30 5
BORGER TX 57 73 55 69 50 / 90 50 50 50 10
BOYS RANCH TX 52 74 47 71 42 / 70 40 40 30 10
CANYON TX 52 71 48 69 43 / 90 50 50 40 10
CLARENDON TX 59 72 57 69 50 / 100 60 60 60 20
DALHART TX 45 72 44 68 38 / 70 40 30 20 5
GUYMON OK 55 75 51 70 45 / 90 50 50 40 10
HEREFORD TX 50 71 44 69 41 / 70 50 40 30 10
LIPSCOMB TX 62 71 58 70 47 / 100 60 70 60 30
PAMPA TX 56 69 53 69 47 / 100 60 60 50 20
SHAMROCK TX 63 72 58 70 50 / 100 70 70 60 30
WELLINGTON TX 61 74 59 72 52 / 100 70 80 70 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...POTTER...
RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: BEAVER...TEXAS.
&&
11/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT FRI OCT 7 2011 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 315 PM CDT FRI OCT 7 2011 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES FROM 10 PM TONIGHT UNTIL 1 PM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM TONIGHT UNTIL 1 PM SATURDAY FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO SOUTHERLY WINDS OF 15 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM SATURDAY AFTERNOON AND NIGHT MAY BECOME STRONG WITH HAIL AND STRONG GUSTY WINDS THE MAIN HAZARDS. IN ADDITION...HEAVY RAIN WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM SATURDAY FOR THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THROUGH TONIGHT. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352183.